Alert archive / Nebraska / Frost Advisories in 2021
Frost Advisory 3, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at May 10, 2021, 2:34 PM CDT for Greeley County, Nance County, Valley County, Nebraska. It took effect at May 11, 2021, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2021, 2:34 PM CDT (19:34 UTC)
- In effect from
- May 11, 2021, 4:00 AM CDT
- Expired
- May 11, 2021, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
Counties Greeley County, NE, Nance County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 132 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS73 KGID 101934 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 234 PM CDT Mon May 10 2021 NEZ039>041-110500- /O.NEW.KGID.FR.Y.0003.210511T0900Z-210511T1300Z/ Valley-Greeley-Nance- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, and Genoa 234 PM CDT Mon May 10 2021 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY... * WHAT...Temperatures as low as 34 may result in frost formation. * WHERE...Valley, Greeley and Nance Counties. * WHEN...From 4 AM to 8 AM CDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Increasing mid and high level cloudiness should prevent temperatures from dropping as low as they did last night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Thies
3 follow-up statements
534 WWUS73 KGID 110253 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 953 PM CDT Mon May 10 2021 NEZ039>041-111100- /O.CON.KGID.FR.Y.0003.210511T0900Z-210511T1300Z/ Valley-Greeley-Nance- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, and Genoa 953 PM CDT Mon May 10 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY... * WHAT...Temperatures as low as 34 may result in frost formation. * WHERE...Valley, Greeley and Nance Counties. * WHEN...From 4 AM to 8 AM CDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Increasing mid and high level cloudiness should prevent temperatures from dropping as low as they did last night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
675 WWUS73 KGID 110822 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 322 AM CDT Tue May 11 2021 NEZ039>041-111300- /O.CON.KGID.FR.Y.0003.210511T0900Z-210511T1300Z/ Valley-Greeley-Nance- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, and Genoa 322 AM CDT Tue May 11 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Valley, Nance and Greeley Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Increased cloud cover will keep frost from becoming widespread. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
084 WWUS73 KGID 111303 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 803 AM CDT Tue May 11 2021 NEZ039>041-111415- /O.EXP.KGID.FR.Y.0003.000000T0000Z-210511T1300Z/ Valley-Greeley-Nance- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, and Genoa 803 AM CDT Tue May 11 2021 ...FROST ADVISORY HAS EXPIRED... Temperatures have warmed into the 40s and frost is no longer a concern. Another round of frost is possible tonight, so stay tuned for the potential for more advisories or warnings. $$ Thies
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at May 10, 12:52 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 10, 12:52 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1252 PM CDT Mon May 10 2021 .DISCUSSION...(Today through Sunday) Issued at 227 AM CDT Mon May 10 2021 Early this morning, scattered midlevel clouds are very slowly increasing across the area, but temperatures have already plunged into the low to mid 30s across central and north-central Nebraska. As a result, frost may be a little more widespread than previously expected this morning. Temperatures should climb back into the 40s by 8-9am. After this cold start, skies will remain partly to mostly cloudy through the day as we see continued 500mb vorticity advection ahead of the trough over the Rockies. This will limit high temperatures to the high 50s to low 60s. Light winds will still make for a relatively pleasant day, especially as most of the area will end up staying primarily dry. PoPs have been trimmed back considerably as the latest HREF only shows measurable QPF over the southwestern fringes of the area. Tonight, temperatures should be a few degrees warmer than this morning thanks to increasing cloud cover. Even still, areas north of I-80 may still see some areas of frost develop by Tuesday morning. Temperatures on Tuesday will be similar to today. Coverage of light rain will be on the increase, though, as the upper trough moves out of the Rockies and through the central Plains. Rain amounts are expected to be fairly light, though. Highest rain totals should still be over southwestern portions of the area...roughly in the 0.10-0.30" range. Large portions of central and east-central Nebraska may only see sprinkles. Some very light rain or drizzle may linger into Wednesday as the trough slowly departs, but again, precipitation totals are expected to be very light. The cool pattern comes to an end on Thursday as ridging builds over the western CONUS and southerly flow returns at the surface and low levels. Highs should be in the upper 60s to low 70s, which is just slightly below our climatological normals for mid-May. A low-amplitude shortwave is then expected to arrive from the northwest, providing a trigger for a few thunderstorms in the afternoon/evening. It looks like there will be enough instability for thunder, but not for a significant strong/severe storm threat. Seasonal warmth continues into the weekend with daily chances for thunderstorms, as a series of weak perturbations move across the region ahead of a more substantial upper trough in the western CONUS. Daily highs are expected to be in the 70s to low 80s each day Friday through Monday. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Tuesday) Issued at 1250 PM CDT Mon May 10 2021 Significant wx: None First 6hrs: VFR. SCT to BKN high based CU will probably fill in over time this aftn, with bases around 5-7K ft. Can't rule out some sprinkles, but not enough coverage/intensity to include prevailing group attm. Winds will remain lgt and somewhat variable, but generally out of the NNE to ENE. Confidence: High Rest of the period: VFR. Mid and high clds will be on the incr by this eve, with BKN to OVC CIGs around 10-15K ft all night. Chc for shwrs has trended down, esp for GRI. Held onto VCSH for EAR, but even this may be overdone. Expect some CU to begin to develop very late in the period. Winds will be lgt and varible overnight, then lgt out of the E for Tue AM. Confidence: Medium. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Mangels AVIATION...Thies
Hazardous weather outlook, May 10, 8:50 AM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 850 AM CDT Mon May 10 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 850 AM CDT Mon May 10 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Patchy frost is possible tonight for areas north of a line from Loup City to Fullerton. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Patchy frost is possible early Tuesday morning for areas north of a line from Loup City to Fullerton. There are daily chances for thunderstorm Thursday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Thies
Nearby
Frost Advisories in Nebraska, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.